MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION SPECTRA; SPINAL CORD STIMULATOR

BOSTON SCIENTIFIC NEUROMODULATION PRECISION SPECTRA; SPINAL CORD STIMULATOR
Model Number SC-3400-30
Medical Device Problem Codes Bent (1059); Fracture (1260); High impedance (1291); Kinked (1339); Cut In Material (2454)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 07/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: model#: sc-2316-50 serial #: (b)(4) description: infinion 1x16 perc lead kit50cm model#: sc-3400-30 serial #: (b)(4) description:infinion splitter 2x8 kit30 cm model#: sc-1132 serial #: (b)(4) description: precision spectra implantable pulse generator model#: sc-4316 lot #: 16240019 description: next generation anchor kit-sterile the explanted clik anchor was not returned to bsn as it was discarded by the medical facility.It is indicated that the device will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.A review of the device history records will be conducted.If there is any further relevant information from that review, a supplemental med watch will be filed.
 
Event or Problem Description
A report was received that the patient was experiencing inadequate stimulation due to high impedances.The physician suspected that the splitters were corrupted.The patient underwent a revision procedure wherein the ipg, leads, and clik anchor were replaced.During the explant, the leads and splitters were cut around the scar tissue.The patient was doing well postoperatively.
 
Additional Manufacturer Narrative
Sc-2316-50 (b)(4) device evaluation indicated that the complaint has been confirmed.Visual inspection found that lead was bent/kinked/damaged at the clik anchor site, 1 cm from the set screw mark.The fracture location was 19 cm from the tip of distal end.X-ray inspection confirmed 11cables were fractured (electrodes 1, 2, 4, 6-9, 13-16).There are no exposed cables at the clik site fracture.The fractured cables resulted in the reported high impedances.Sc-2316-50 (b)(4) device evaluation indicated that the complaint has been confirmed.Visual inspection found that lead was bent/kinked/damaged at the clik anchor site, 1 cm from the set screw mark.The fracture location was 24 cm from the tip of distal end.X-ray inspection confirmed all cables were fractured.There are no exposed cables at the clik site fracture.The fractured cables resulted in the reported high impedances.Sc-3400-30 (b)(4) device evaluation indicated that the source of the complaint in regard to the high impedances was verified to be with the associated leads.Visual inspection revealed that the lead splitters were cleanly cut at 21 cm from proximal ends.X-ray inspections found no cable breakage.The clean cut damage is a result of a typical explant procedure and it is not considered a failure.Sc-1132 (b)(4) device evaluation indicated that the complaint in regard to the high impedances was verified to be with the associated leads.The ipg passed all the required tests and revealed normal device characteristics.Sc-4316 lot #: 16240019 it is indicated that the device will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.A review of the device history records will be conducted.If there is any further relevant information from that review, a supplemental med watch will be filed.
 
Event or Problem Description

Brand Name
PRECISION SPECTRA
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key6772727
Report Number3006630150-2017-02875
Device Sequence Number1736137
Product Code LGW
UDI-Device Identifier08714729797838
UDI-Public08714729797838
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/28/2014
Device Model NumberSC-3400-30
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2017
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR